Your SlideShare is downloading. ×
IVMS-Drugs Acting on the Cardiovascular System Review  Test I
IVMS-Drugs Acting on the Cardiovascular System Review  Test I
IVMS-Drugs Acting on the Cardiovascular System Review  Test I
IVMS-Drugs Acting on the Cardiovascular System Review  Test I
Upcoming SlideShare
Loading in...5
×

Thanks for flagging this SlideShare!

Oops! An error has occurred.

×
Saving this for later? Get the SlideShare app to save on your phone or tablet. Read anywhere, anytime – even offline.
Text the download link to your phone
Standard text messaging rates apply

IVMS-Drugs Acting on the Cardiovascular System Review Test I

851

Published on

Drugs Acting on the Cardiovascular System Review Test I -Marc Imhotep Cray, M.D.-06-09-2012

Drugs Acting on the Cardiovascular System Review Test I -Marc Imhotep Cray, M.D.-06-09-2012

Published in: Education, Health & Medicine
0 Comments
0 Likes
Statistics
Notes
  • Be the first to comment

  • Be the first to like this

No Downloads
Views
Total Views
851
On Slideshare
0
From Embeds
0
Number of Embeds
1
Actions
Shares
0
Downloads
0
Comments
0
Likes
0
Embeds 0
No embeds

Report content
Flagged as inappropriate Flag as inappropriate
Flag as inappropriate

Select your reason for flagging this presentation as inappropriate.

Cancel
No notes for slide

Transcript

  • 1. Drugs Acting on the Cardiovascular System Review I TestDirections: Each of the numbered items or incomplete statements in this section is followed byanswers or by completions of the statement. Select the ONE lettered answer or completion thatis BEST in each case.1. A patient with a long history of cardiovascular disease develops worsening ventriculararrhythmias. Which of the following drugs is most likely to be the cause of the arrhythmia?A. QuinidineB. PropanololC. DobutamineD. Methyldopa2. A patient is admitted into the emergency room and manifests ventricular tachycardia followingan acute myocardial infarction. This arrhythmia is life threatening and must be controlledimmediately. Which of the following drugs would be best to quickly control the condition?A. DobutamineB. DigitalisC. QuinidineD. LidocaineE. Atropine3. A female patient who is undergoing a endocrine work-up to diagnose the cause of a largemultinodular goiter develops atrial fibrillation. Which of the following would be best to treat thisarrhythmia?A. VerapamilB. PropranololC. DigitalisD. BretyliumE. Tocainide4. A 57-year-old man with atrial flutter is initially treated with quinidine to control the arrhythmia.He is released from the hospital, and while his condition improves, sporadic arrhythmiascontinue. Which of the following drugs might be used as an adjunct to quinidine in the treatmentof the atrial flutter?A. DigitalisB. LidocaineC. ProcainamideD. NifedipineE. Propranolol Drugs Acting on the Cardiovascular System Review Test I Marc Imhotep Cray, M.D.-06-09-2012
  • 2. 5. A 16-year-old male is brought to the hospital by ambulance following a car accident causingserious head injuries. His blood pressure is 220/170 mm Hg. Funduscopy reveals retinaldamage, and you administer nitroprusside via infusion. Control of the hypertension requires 72hours and you notice the patient becoming increasingly fatigued and nauseous. The mostlylikely cause of these symptoms isA. Production of thiocyanate from nitroprussideB. Negative inotropic activity of nitroprussideC. Renal precipitation of nitroprussideD. Accumulation of nitroprusside because of its long half-lifeE. Production of hydroxocobalamin.6. A 66-year-old male presents to your office with a 5-month history of dry cough. He denies anyother symptoms. His past medical history includes a recent myocardial infarction, after which hewas placed on several medications. He does not smoke, nor has he had a history of asthma.You decide that a medication side effect is the most likely cause of this patients symptoms.Which medication might this be?A. LisinoprilB. NitroglycerinC. LovastatinD. DigoxinE. Quinidine7. Since the side effects of the medication you prescribed preclude the gentleman in the abovescenario from taking it, you switch him to therapy with an agent that is said to produce similarmortality benefits, while working via slightly different mechanism of action. What agent is it?A. FurosemideB. CaptoprilC. LosartanD. EsmololE. Ezetimibe8. A 54-year-old female is diagnosed with congestive heart failure. You prescribe captopril, amedication proven to reduce her mortality. This agent delivers several benefits to patients withcongestive heart failure. Which of the following effects is caused by this drug?A. It has a high affinity for angiotensin II receptorsB. It promotes increased peripheral vascular resistanceC. It decreases cardiac output and increases afterloadD. It causes venodilation and induces natriuresisE. It increases preload9. A 76-year-old male has suffered from atrial fibrillation for many years. This condition hasbeen under good control with amiodarone and diltiazem until recently, when he startedexperiencing palpitations and came back to see you. You decide to start the patient on digoxintherapy. How does this medication work?A. It decreases intracellular sodium and increases intracellular potassiumB. It lowers intracellular calciumC. It decreases stroke volume and cardiac outputD. It diminishes elimination of sodium and waterE. It increases vagal activity and decreases sympathetic tone Drugs Acting on the Cardiovascular System Review Test I Marc Imhotep Cray, M.D.-06-09-2012
  • 3. 10. A 47-year-old female is admitted for treatment of acute myocardial ischemia. Her priormedication included digoxin for atrial fibrillation. She also suffers from hypertension, for whichshe is currently not taking anything. Before you discharge her home, you decide to add amedication that works well for hypertension. While she is still on the floor she develops adangerous arrhythmia, which you are fortunately able to treat promptly. Which medication youmay have added likely increased the effects of digoxin that this patient was already taking?A. ValsartanB. HydrochlorothiazideC. HydralazineD. TadalafilE. Lovastatin11. A 55-year-old female is admitted to surgical intensive care unit after having a coronaryartery bypass grafting of four of her coronary vessels. Overnight she develops hypotension, andher cardiac output, as measured by the Swan-Ganz catheter, is significantly lower than it hadbeen when she came in from surgery. You decide to give her a dose if milrinone. This results inan increase in her cardiac output. How does this medication work?A. It is a cholinergic agonistB. It reduces left ventricular filling pressureC. It potentiates cardiac phosphodiesterase type 3D. It decreases cyclic AMPE. It decreases intracellular calcium12. You are taking care of a 64-year-old male who had just undergone a right hemicolectomy forcolon cancer. His blood pressure has been low, and you want to find out whether the shock thatthis patient is experiencing is related to a possible intraabdominal infection as a consequence ofhis surgery or is due to his preexisting congestive heart failure. After analyzing the Swan-Ganzcatheter measurements, you deduce that the picture is most compatible with cardiogenic shock.You recall from your pharmacology class that dobutamine can be used successfully for suchpatients. Which of the following is true regarding dobutamine?A. It acts on dopamine receptorsB. It activates α-receptorsC. It activates cAMP-related pathwaysD. It increases peripheral resistanceE. It produces bradycardia13. A 75-year-old female, who is admitted for management of her recent stroke, developsincreased blood pressure, up to 195/105, with a heart rate of 95. Her physician is worried abouta possibility of cerebral hemorrhage into the preexisting infarct. She decides to administer afast-acting vasodilating agent, which is also commonly used for severe decompensated CHF.Which medication did the doctor use?A. NitroprussideB. FurosemideC. DobutamineD. LosartanE. Digoxin Drugs Acting on the Cardiovascular System Review Test I Marc Imhotep Cray, M.D.-06-09-2012
  • 4. 14. While doing your medicine clerkship, you hear an announcement that a CPR team shouldimmediately report to the room of one of the patients. Being an inquisitive student, you decide toobserve how the code team manages this unfortunate patients CPR. The rhythm monitordisplays ventricular fibrillation that is quickly converted to atrial fibrillation withrapid ventricular response. The senior resident orders amiodarone to be administered to thispatient. Since you forgot how this agent works, you ask one of the residents to explain how thismedication works. The resident replies that he is busy, but tells you it is a class III antiarrhythmicagent. What is the mechanism of action of this agent?A. It is a β-receptor antagonistB. It blocks fast sodium channelsC. It decreases refractorinessD. It interferes with outward potassium currentE. It has a relatively short half-life15. Although the rhythm is now under control in the patient described in the question above, hisrate is still rather high, into 140s–150s. The rhythm strip is consistent with supraventriculartachycardia. The resident that was testing you before is now less busy and asks you whatmedication he should use next, given that he has in mind an agent that can also be used as anantimalarial. Which agent is it?A. DigoxinB. PropranololC. FlecainideD. VerapamilE. Quinidine Drugs Acting on the Cardiovascular System Review Test I Marc Imhotep Cray, M.D.-06-09-2012

×